×

zbMATH — the first resource for mathematics

Calculation of eddy currents in moving structures using a finite element method on non-matching grids. (English) Zbl 0965.78013
This paper deals with the numerical simulation of eddy current distributions in nonstationary geometries with sliding interfaces. We study a system composed of two solid parts: a fixed one (stator) and a moving one (rotor) which slides in contact with the former. We also consider a two-dimensional mathematical model based on the transverse electric formulation of the eddy current problem whose approximation is performed via the mortar element method combined with the standard linear finite element discretization in space and an implicit first order Euler scheme in time. Numerical results underline the influence of the rotor movement on the current distribution and give an estimate of the power losses with respect to the rotor angular speed.

MSC:
78M10 Finite element, Galerkin and related methods applied to problems in optics and electromagnetic theory
78A25 Electromagnetic theory, general
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bernardi, C., Maday, Y. and Patera, A.T. (1990), ”A new conforming approach to domain decomposition: the mortar element method”,Non Linear Partial Differential Equations and Applications, Collège de France Seminar, Pitman, pp. 13-51. · Zbl 0797.65094
[2] Bouillault, F. Buffa, A Maday, Y. and Rapetti, F. (1999), ”Sliding-mesh mortar element method for a coupled magneto-mechanical system”,Proceedings of ISEF’99 Conference. · Zbl 0966.78012
[3] DOI: 10.1109/TMAG.1985.1064185 · doi:10.1109/TMAG.1985.1064185
[4] DOI: 10.1109/20.717599 · doi:10.1109/20.717599
[5] DOI: 10.1109/20.124037 · doi:10.1109/20.124037
[6] Nicolet, A., Delincé, F. Genon, A. and Legros, W. (1992), ”Finite elements – boundary elements coupling for the movement modeling in two-dimensional structures”,J. de Phys. III, Vol. 2, pp. 2035-44. · doi:10.1051/jp3:1992229
[7] DOI: 10.1109/TMAG.1982.1061898 · doi:10.1109/TMAG.1982.1061898
[8] DOI: 10.1109/20.106375 · doi:10.1109/20.106375
[9] DOI: 10.1109/20.179458 · doi:10.1109/20.179458
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.